Texas, 2022

Tornadoes in Texas, August 23 to 25, 2022

August 23 to 25, 2022 · NWS CRP · 2 events in 2 counties and zones

Weak tornadoes occurred over farm land in the coastal Bend on the 23rd near Driscoll and on the 25th near Edroy. No damage occurred with either tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Weak tornadoes occurred over farm land in the coastal Bend on the 23rd near Driscoll and on the 25th near Edroy. No damage occurred with either tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 23, 5:47 PM CST, 24 minutes earlier.

Area forecast discussion, Aug 23, 5:47 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
647 PM CDT Tue Aug 23 2022

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 318 PM CDT Tue Aug 23 2022

An overworked atmosphere has delayed much of the rain today,
however, with heating, we are seeing isolated convection starting
up. Latest LAPS analysis shows roughly 2500-3000 J/kg. There
remains a weak leftover boundary near the Victoria Crossroads area
which has helped fire off some showers/storms, but we are
starting to see development farther west along the boundary
toward Cotulla. Will expect most of the activity today to occur
between now through at least 02Z, diminishing with the loss of
heating.

Models do depict a little vort max to slide south across the
region, mainly the Brush Country, late tonight shortly around and
after midnight. With a weak/moderate H925 LLJ, could see some
additional development out west late tonight, but even hi-res
models show much of any activity farther west into Mexico or
lasting very briefly. However, late in the night, more toward a
few hours before daybreak, activity ahead of the main frontal
boundary may start to develop. Within any of these showers/storms,
locally heavy rainfall will be possible given PWATs of nearly
2.0-2.2 inches. Given all this, there remains a Slight Risk
Excessive Rainfall Outlook for much of South Texas.

For Wednesday, any morning activity will continue through much of
the day, although the atmosphere could become worked over again.
GFS/NAM/ECMWF show activity diminishing slightly by the afternoon,
although maintaining activity toward the Victoria Crossroads.
Wednesday night may give a breather for most of the night,
although will expect activity to ramp up just before day break.

Overall, temperatures will range in the 90s, with lower 90s
across the Victoria Crossroads with mid-upper 90s farther south,
away from the main boundary and increased cloud coverage.
Overnight lows will range in the 70s.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 318 PM CDT Tue Aug 23 2022

Models depict a broad mid level trough axis from southeast Texas
to the Coastal Bend Thursday will become a weak mid level shear
axis along the Texas coast on Friday. During this time frame, a
weak low level convergence axis will remain over the region.
GEFS/ECENS/CAN ensemble means show above normal moisture will be
in place across south Texas Thursday through Friday with PW values
from 2 to 2.2 inches. Scattered to possibly numerous showers or
storms will be in the forecast for Thursday and Friday. Some of
the convection will be capable of producing locally heavy
rainfall. WPC has most of the forecast area in Marginal risk for
excessive rainfall for Thursday and Thursday night.

Ensemble guidance shows PW values will diminish slightly by
Saturday. But the values will remain high enough to warrant
keeping PoPs in the 30-40 percent range during the afternoon as
activity develops with the sea breeze.

Models show a weak tropical wave moving across the southwest Gulf
of Saturday that will move inland over northeast Mexico on
Sunday. This will lead to a slight increase in moisture with PW
values near or slightly above 2 inches over the coastal waters
into the coastal plains Sunday into Monday. Will show a slight
increase in PoPs for Sunday and Monday over these areas. Will keep
chance PoPs in the forecast for Tuesday as above normal moisture
expected to stay over the region.

&&

.AVIATION...
(00Z TAFS)
Issued at 640 PM CDT Tue Aug 23 2022

VFR conditions prevail for all sites as isolated to scattered
showers and thunderstorms develop mainly west of HWY-281 where
various outflow boundaries interact with one another along with
increased surface moisture convergence. Greatest concern with
this activity will be over LRD and COT through the night with
strong variable wind gusts the biggest threat and slight reduction
in visibilities. A few showers are popping up near the Victoria
Crossroads so have VCT with a TEMPO VCTS over the next few hours.
Recent model guidance shows isolated to scattered coverage
continuing mainly from COT to VCT so have VCSH through the TAF
period. Don't have high enough confidence to mention thunder due
to loss of daytime surface heating and generally greater coverage
of showers compared to storms. Expect moisture and outflow
boundaries to continue tomorrow so have included VCSH for CRP and
ALI in the afternoon. Don't anticipate many MVFR ceilings early in
the morning but can't rule them out completely. Outside of
convection, winds will generally be light and variable.

&&

.MARINE...
Issued at 318 PM CDT Tue Aug 23 2022

Isolated to scattered showers and thunderstorms are again
expected to develop late tonight and continue through much of
Wednesday and Wednesday night. Weak to moderate onshore flow will
continue through Wednesday night. Gusty winds and brief heavy
rainfall will be possible with any convective activity.

A weak onshore flow will occur Thursday through Friday as a weak
boundary remains over south Texas. The boundary combined with
abundant moisture in place will provide scattered showers and
thunderstorms Thursday into Friday. The boundary will dissipate by
Saturday but scattered showers or storms will still be possible.
A weak tropical wave will move into northeast Mexico on Sunday. A
weak to moderate onshore flow will develop Sunday and increasing
moisture will lead to more scattered showers and storms. Scattered
showers and storms will be possible Monday and Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  94  77  92 /  30  30  30  50
Victoria          76  90  75  91 /  40  50  30  60
Laredo            78  98  78  97 /  40  30  30  40
Alice             76  96  76  96 /  30  30  30  60
Rockport          81  92  80  92 /  30  30  30  50
Cotulla           78  94  78  92 /  40  40  30  50
Kingsville        77  96  77  95 /  20  20  30  50
Navy Corpus       82  92  82  91 /  30  30  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...CB
LONG TERM....TMT
AVIATION...EMF/94
Hazardous weather outlook, Aug 23, 3:06 AM CST, 15 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
406 AM CDT Tue Aug 23 2022

TXZ229>234-239>247-342>347-442-443-447-240915-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
406 AM CDT Tue Aug 23 2022

This Hazardous Weather Outlook is for south Texas.

.DAY ONE...Today and tonight.

There is a Marginal Risk of Excessive Rainfall from the Northern
Brush Country to the Victoria Crossroads today.

Isolated to scattered thunderstorms are possible today.

Heat indices of 105-109 are possible today.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are possible daily through
Monday.

There is a Marginal Risk of Excessive Rainfall across the Northern
Coastal Plains and Victoria Crossroads Wednesday and Thursday.

Heat indices of 105-109 are possible daily through Sunday across
portions of South Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ231-232-236-237-250-255-270-275-240915-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
406 AM CDT Tue Aug 23 2022

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are possible daily through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TC/LS

The radar

The Corpus Christi radar (KCRP), 36 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Nueces

When
August 23, 6:11 PM CST
Where
Nueces County, 5.96 mi SW of Palo Alto
Rating
EFU
Path length
0.05 mi
Path width
20 yd
Reported by
Broadcast Media
Coordinates
27.670, -97.850

Multiple photos were received of a very brief and weak tornado occurring west of Driscoll.

Tornado, San Patricio

When
August 25, 10:18 AM CST
Where
San Patricio County, 1.22 mi W of West Sinton
Rating
EFU
Path length
0.05 mi
Path width
20 yd
Reported by
Public
Coordinates
28.030, -97.690

The public recorded a video of a brief weak tornado in an open field near Edroy.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyThe tornado archive for Texas, 2022Warnings in Texas, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055716, 1055717.